| Model Number |
24674 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/27/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target location was located in the right femoral artery.A 4.0 x 40, 135cm mustang catheter was advanced for dilation.During the procedure, balloon did not expanded.After the balloon was withdrawn, it was noted that the balloon was broken and leaking air in vitro.The procedure was completed with same of another device.No complications were reported, and the patient was in stable.
Additional Manufacturer Narrative
Device evaluated by mfr: the mustang was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The rated burst pressure for this device is 24 atmospheres.The returned device was attached to an encore inflation unit.Positive pressure was applied when di water was observed to be leaking from a balloon pinhole located approximately 26mm distal from the proximal markerband.A visual examination of the markerbands identified no issues.A visual and tactile examination identified no kinks or damage to the shaft.A visual and tactile examination identified no damage to the tip.
Event or Problem Description
It was reported that balloon rupture occurred.The target location was located in the right femoral artery.A 4.0 x 40, 135cm mustang catheter was advanced for dilation.During the procedure, balloon did not expanded.After the balloon was withdrawn, it was noted that the balloon was broken and leaking air in vitro.The procedure was completed with same of another device.No complications were reported, and the patient was in stable.It was further reported that the 70% stenosed target lesion was located in the right femoral artery.During inflation for about 2 minutes at 12 atmospheres the balloon ruptured.